# SDR AXS2008F00000

- Difficulty date: September 25, 2008
- Submitted: November 6, 2008
- Operation: Air carrier
- Aircraft: N197WA
- Make and model: Beech 99A
- Aircraft serial: U130
- System (JASC): 7100 · Powerplant System
- Part: Cowling
- Part number: 50910275267
- Condition: Damaged
- Location: Rt Eng
- Stage of operation: DE
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

DEPARTED AND LEVELED OFF AT 9000 FT. DURING DECENT THROUGH 7800 FT THE PILOT NOTED A "LOADING NOISE" AND THE ACFT YAWED FROM THE ASSIGNED HEADING. THE ACFT EXPERIENCED A CONSTANT BUFFETING AND VIBRATION COULD BE FELT THROUGH THE AIRCRAFT. AFTER 5-6 SECONDS THE VIBRATIONS CEASED BUT THE YAW TENDENCIES CONTINUED AND DID OCCASIONAL BUFFETING. THE PILOT DECLARED AND EMERGENCY AS THE ISSUE COULD NOT BE IDENTIFIED.  THE PILOT SLOWED THE AIRCRAFT TO 140KTS. THE PILOT TURNED ON ALL LIGHTS AS THE FLIGHT WAS CLEAR FOR IMMEDIATE LANDING AND THE ICE LIGHT ON THE RT SIDE ILLUMINATED THE OUTLINE OF A DISTORTED AFT UPPER ENGINE  COWLING WHICH APPEAR TO BE FIXED AND NOT MOVING. WHEN LANDING WAS ASSURED THE PILOT SECURED THE RT ENGINE AND A SINGLE ENGINE LANDING WAS EXECUTED. THE FLIGHT TERMINATED WITHOUT ADDITIONAL INCIDENT. MAINT INSP OF THE ACFT REVEALED THE RT ENGINE COWL HAD OPENED IN FLIGHT DUE TO UNDETERMINED CAUSE. ACFT DAMAGE WAS CONTAINED TO THE ENGINE COWL ASSY. THE COWL ASSY AND RELATED HARDWARE WAS REPLACED WITH SERVICEABLE PARTS AND THE ACFT WAS RETURNED TO SERVICE. (K)
